Posted by Guest - Lisinopril - What The Ent Doctor Told Me About It :|
I want to pass along this information that I just had from my visit with the ENT Dr. (ear, nose and throat doctor). Hopefully this information will be valueable to others.
In case anyone here is wondering, I am lightheaded or my head feels wierd, almost like hungover so that when I turn my head left or right fast, the head feels wierd. I'm not sure if I would call it lightheadedness or if it's part that or part pressure and lightheadedness together, but it just feels really wierd with head movement. When I hold my head still it's better, and it's also fine when sleeping. There is no spinning. It's just that alot of talking and head movement really wears on it. A good example if if I am standing there I feel fine, if I look left and right several times it wears on it and feels weird, or if I jump up and down 20 times that pounding makes my head worse. I'm trying to think how to describe it, its like a hangover where head movement just makes it feel worse. After I do stuff for a while like that (for example riding stationary bike where the head moves and pounds alot it seems to feel bad after it like it takes a day to recover because of the pounding I did on it.
Anyways by BP was fine, I was taking 10 mg lisinopril for over a year. I suddenly was really lightheaded one day, and created alot of mental fatigue. It came out of nowhere. I was really tired at night, the mental fatigue really wore on me, but I had been taking Lisinopril for over a year, so I figured that couldn't be the cause. After 8 straight days of this bad lightheadedness constantly, I stopped taking the Lisinopril and for the first time in 9 days it felt somewhat better that next morning (I would say 20% better, that can't be coincidence). I went to my doctor that morning and he said its not common for that to occur that way after a year of taking Lisinopril. (But I also know that often these MD doctors are not correct, there are many cases on people on the net reporting problems with Lisinopril after years of taking the drug, it's not always the first month or two).
The lightheaded problem got much better over the next week or two, but it still never went away completely, it still feels like I mentioned above and its been over 2 months now since I stopped taking Lisinopril. Its alot better then it was, at least I can function now where those first 8 days were terrible.
I went to an ENT doctor recently and he told me some interesting stuff about blood pressure drugs which I was really happy he talked to me about this. He said he personally would never take any of the BP drugs that end in "pril". He said he has high BP also but there is no way he would take those drugs because of the terrible side effects they can have. He said the way they work they can have bad side effects so why even risk it even if its a small percent chance? He also said it doesn't have to be right away, it can build up over time and then effects can start happening. He told me there are alot safer blood pressure drugs out today and there are also generic versions of those, so why take any of the pril drugs where there are other cheap options without that risk? He said years ago like in the 90s, the pril drugs were the only cheap option for treating high blood pressue, and today thats not the case. The ENT doctor thought I might have minor BPPV, but said he didnt think it was an ear canal issue. I asked him how long can Lisinopril side effects last, and he said the bad cough side effect from Lisinopril can take well over a month, sometimes multiple months to get better once you stop taking Lisinopril, so he said it could last a while.
That was all I needed to hear when he told me that. If he would never risk taking that drug himself then I sure as heck won't either! He told me to go back to my doctor and discuss it with him, and tell him what he told me, and he said your doctor should be open minded to discussing that with you. He said if he isn't open to discussing what he told me, then I should get a differerent doctor. Those were his exact words.
Hopefully this information helps others, I feel like I wrote a book!